Alert archive / Utah / Wind Advisories in 2025
Wind Advisory 5, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Feb 6, 2025, 2:14 AM MST for 9 counties in Utah. It took effect at Feb 7, 2025, 2:35 AM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2025, 2:14 AM MST (09:14 UTC)
- In effect from
- Feb 7, 2025, 2:35 AM MST
- Expired
- Feb 7, 2025, 6:08 PM MST
- In force
- 16 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Box Elder County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Salt Lake County, UT, Tooele County, UT, Utah County, UT, Washington County, UT
The radar
The Salt Lake City radar (KMTX), 205 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2252 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 454 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
711 WWUS75 KSLC 060914 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 214 AM MST Thu Feb 6 2025 UTZ115-122-070015- /O.NEW.KSLC.WI.Y.0005.250207T1500Z-250208T0300Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Milford, Beaver, Delta, Little Sahara, and Cedar City 214 AM MST Thu Feb 6 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...From 8 AM to 8 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong cross winds can be expected along east-west oriented roads, including Highway 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov HM
5 follow-up statements
997 WWUS75 KSLC 061625 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 925 AM MST Thu Feb 6 2025 WYZ021-070500- /O.NEW.KSLC.HW.W.0002.250207T1500Z-250208T0000Z/ Southwest Wyoming- Including the following locations - Lyman and Evanston 925 AM MST Thu Feb 6 2025 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 5 PM MST FRIDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Southwest Wyoming. * WHEN...From 8 AM to 5 PM MST Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ102-070500- /O.EXB.KSLC.WI.Y.0005.250207T1000Z-250208T0100Z/ Tooele and Rush Valleys- Including the following locations - Tooele, Grantsville, and Vernon 925 AM MST Thu Feb 6 2025 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM MST FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Tooele and Rush Valleys. * WHEN...From 3 AM to 6 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust may reduce visibilities at times through the day. * ADDITIONAL DETAILS...Isolated wind gusts to 60 mph are expected on I-80 near Lake Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ115-122-070500- /O.CON.KSLC.WI.Y.0005.250207T1500Z-250208T0300Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Cedar City, Milford, Little Sahara, Delta, and Beaver 925 AM MST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...From 8 AM to 8 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong cross winds can be expected along east-west oriented roads, including Highway 50. Blowing dust may reduce visibilities at times through the day. * ADDITIONAL DETAILS...Isolated wind gusts to 60 mph can be expected across wind prone and exposed locations of western Millard, Beaver and Iron Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov CRK
727 WWUS75 KSLC 070559 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1059 PM MST Thu Feb 6 2025 WYZ021-072100- /O.CON.KSLC.HW.W.0002.250207T1500Z-250208T0000Z/ Southwest Wyoming- Including the following locations - Lyman and Evanston 1059 PM MST Thu Feb 6 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 5 PM MST FRIDAY... * WHAT...West to southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Southwest Wyoming. * WHEN...From 8 AM to 5 PM MST Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ102-072100- /O.CON.KSLC.WI.Y.0005.250207T1000Z-250208T0100Z/ Tooele and Rush Valleys- Including the following locations - Grantsville, Tooele, and Vernon 1059 PM MST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM MST FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Tooele and Rush Valleys. * WHEN...From 3 AM to 6 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust may reduce visibilities at times through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ115-122-072100- /O.CON.KSLC.WI.Y.0005.250207T1500Z-250208T0300Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Cedar City, Little Sahara, Milford, Beaver, and Delta 1059 PM MST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...From 8 AM to 8 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong cross winds can be expected along east-west oriented roads, including Highway 50. Blowing dust may reduce visibilities at times through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov LC
346 WWUS75 KSLC 070935 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 235 AM MST Fri Feb 7 2025 WYZ021-080000- /O.CON.KSLC.HW.W.0002.250207T1500Z-250208T0000Z/ Southwest Wyoming- Including the following locations - Evanston and Lyman 235 AM MST Fri Feb 7 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...West to southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Southwest Wyoming. * WHEN...From 8 AM this morning to 5 PM MST this afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ101-080045- /O.EXB.KSLC.WI.Y.0005.250207T0935Z-250208T0100Z/ Great Salt Lake Desert and Mountains- Including the following locations - Wendover, Dugway, and Park Valley 235 AM MST Fri Feb 7 2025 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. Winds will shift to the northwest behind a cold front during the afternoon and remain gusty through 6 PM. * WHERE...Great Salt Lake Desert and Mountains. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust may reduce visibilities at times through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ102-080045- /O.EXT.KSLC.WI.Y.0005.250207T0935Z-250208T0100Z/ Tooele and Rush Valleys- Including the following locations - Grantsville, Tooele, and Vernon 235 AM MST Fri Feb 7 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Tooele and Rush Valleys. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust may reduce visibilities at times through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ115-122-080045- /O.EXT.KSLC.WI.Y.0005.250207T0935Z-250208T0300Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Little Sahara, Cedar City, Beaver, Milford, and Delta 235 AM MST Fri Feb 7 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong cross winds can be expected along east-west oriented roads, including Highway 50. Blowing dust may reduce visibilities at times through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov HM
623 WWUS75 KSLC 071607 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 907 AM MST Fri Feb 7 2025 WYZ021-080000- /O.CON.KSLC.HW.W.0002.000000T0000Z-250208T0000Z/ Southwest Wyoming- Including the following locations - Lyman and Evanston 907 AM MST Fri Feb 7 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West to southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Southwest Wyoming. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ101-102-080100- /O.CON.KSLC.WI.Y.0005.000000T0000Z-250208T0100Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Including the following locations - Park Valley, Vernon, Tooele, Wendover, Dugway, and Grantsville 907 AM MST Fri Feb 7 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Great Salt Lake Desert and Mountains and Tooele and Rush Valleys. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust may reduce visibilities at times through the day. * ADDITIONAL DETAILS...After the cold front passes around mid afternoon, winds will shift from southerly to northwesterly and gradually diminish. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ115-122-080300- /O.CON.KSLC.WI.Y.0005.000000T0000Z-250208T0300Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Delta, Beaver, Milford, Little Sahara, and Cedar City 907 AM MST Fri Feb 7 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong cross winds can be expected along east-west oriented roads, including Highway 50. Blowing dust may reduce visibilities at times through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov DVC
272 WWUS75 KSLC 080108 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 608 PM MST Fri Feb 7 2025 UTZ115-122-080215- /O.CAN.KSLC.WI.Y.0005.000000T0000Z-250208T0300Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Cedar City, Little Sahara, Milford, Beaver, and Delta 608 PM MST Fri Feb 7 2025 ...WIND ADVISORY IS CANCELLED... Winds across southwest through west-central Utah will continue to decrease this evening. Local gusts to around 35 mph remain possible through 8 PM. $$ UTZ101-102-080215- /O.EXP.KSLC.WI.Y.0005.000000T0000Z-250208T0100Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Including the following locations - Park Valley, Dugway, Tooele, Wendover, Vernon, and Grantsville 608 PM MST Fri Feb 7 2025 ...WIND ADVISORY HAS EXPIRED... Winds across southwest through west-central Utah will continue to decrease this evening. Local gusts to around 35 mph remain possible through 8 PM. $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov LC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Feb 5, 4:02 PM MST, 10 hours 12 minutes earlier.
Area forecast discussion, Feb 5, 4:02 PM MST, 10 hours 12 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 402 PM MST Wed Feb 5 2025 .SYNOPSIS...Cooler temperatures will spread into the area tonight behind a cold front along with dry conditions. Another cold front will cross the area Friday into Saturday. && .SHORT TERM (THROUGH 12Z FRIDAY)...A shortwave trough that grazed northern Utah earlier today is already ejecting into Wyoming. The associated surface boundary is currently analyzed over Utah County, and is accompanied by a band of showery precipitation with valley rain and mountain snow. Briefly moderate precipitation had been noted with some of the heavier showers, supported by modest instability (HREF ensemble mean SBCAPE values of up to 150 J/kg). With the parent trough departing farther away, the front is not likely to make it too much farther south before weakening. As a result, expect just a few lingering weak showers this evening across central Utah before drier and more stable air settles into the area. With a cooler airmass spreading into the area (H7 temperatures ranging from -3C at PVU to -10C along the Idaho border late tonight), overnight minimum temperatures will be much cooler compared to the last few night. This will be aided by good radiative cooling as skies clear out this evening. However, current forecast min temperatures, while reaching near to below freezing across northern Utah, are still generally 5-10 degrees above climatological normals. A return to southerly flow and warm advection will maintain above normal temperatures for tomorrow, but again, not as warm as previous days. Southwesterly flow aloft will remain enhanced, with widespread H7 winds to 30 kt (and 40-45kt across southwest Utah). However, expect winds to be weaker compared to today and generally remaining below advisory criteria, owing in part to a much weaker surface pressure gradient. A fairly appreciable moisture plume will also start to spread into the area by the afternoon/evening, with IVT from both the NAEFS and EPS exceeding the 99th percentile of climatology. This will start to bring precipitation to northern Utah during the afternoon and increasing in the evening. Given the mild airmass, however, snow levels will generally remain high, although some period of snow or a rain/snow mix may be possible in some valleys initially (and closer to the Idaho border). .LONG TERM...(After 12Z/5AM Friday)...A broad longwave trough moving through the region will just graze northern Utah as it lifts out, and the though will still deliver a bit of a punch by way of a pronounced surface frontal boundary expected to accompany the system. The majority of the uncertainty with this feature is its timing rather than its strength, but that timing will have significant impacts on the wind impacts across the West Desert as well as on how cold air will line up with the heaviest precipitation periods, shifting the balance of precipitation between rain or snow. For northern Utah, impacts are expected to be limited to high mountain roadways including Sardine and Parleys Summit, but given the increased soil temperatures and roadway temps, will be a challenge to get much in the way of accumulating snow on roadways. Populated areas of central and southern Utah will be limited to rain in all but the highest elevation areas and largely shielded from impacts. Mountain areas could see significant precipitation above 7500-8500 ft initial snow levels early on Friday, with relatively tight spread in the NBM probabilities. Snow Ratio/Density transitions quickly from 5-8:1 to 12:1 as the upper level front progresses through the terrain, with areas to the north (especially the Bear River range) more likely to come out at the upper end of the spread. Precipitation is expected to quickly come to an end as the majority of ensemble output drive much drier air into the region no later than 12Z Saturday. A few orographically forced snow showers may linger in the northern Wasatch under W/NW flow as the last of the mid-level moisture clears out. The remainder of the weekend and much of next week is under the influence of a broad longwave trough bringing a colder, continental airmass into the region that will help drive a return to seasonally appropriate temperatures. This trough appears moisture starved in all but the wettest ensemble solutions, suggesting that while there may be some increased cloud cover and winds in the region with this trough, it will bring little in the way of additional precipitation. At the very end of the forecast period (Thursday the 13th) ensembles diverge significantly, with about half the membership suggesting a potent storm poised to bring colder air and ample moisture into the region, but hard to say much in the way of details just yet. && AVIATION...KSLC...Northwesterly winds are expected to gradually taper through this evening behind the front, eventually becoming light and southeasterly roughly 10-12z Thursday. Dry conditions with clearing skies persist overnight into Thursday morning, before another weather system brings increasing cloud cover and decreasing CIGS by Thursday afternoon. .REST OF UTAH AND SOUTHWEST WYOMING...Showers are wrapping up across the southern Wasatch this afternoon, yielding widespread dry conditions for the remainder of the TAF period. Gusty west-northwest winds across northern Utah will taper off behind the front this evening, becoming light and terrain driven overnight. For southern Utah, southwesterly winds to persist into the late afternoon, becoming light this evening. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Cheng/Wessler/Whitlam For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.